Advertisement

loader

Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Side Effects from Blood Pressure tablets

(11 Posts)
Concepta Sun 17-Aug-08 19:00:31

My husband was diagnosed with High Blood Pressure about 18 months ago and was given a tablet called Lisinopril for it. Just recently he has developed what the doctor said was panic attacks. He is very laid back and never worries about anything and wakes up during the night with his heart racing and a tightness in the chest. The only thing we can put these panic attacks down to is that it might be a side effect from the tablets. Anyone out there with any similar experience. He is only 47.

Saggarmakersbottomknocker Sun 17-Aug-08 19:12:42

My dd takes Lisinopril - irregular heartbeat can be a side effect, but would that usually occur earlier in treatment? Sorry, not much help really. There are quite a few different drugs in the same 'family' - maybe the doc would consider switching.

madcol Sun 17-Aug-08 19:23:34

Given a history of high blood pressure he need s acheck up. Could be a variety of things. Does he have high cholesterol ; smoke; have diabetes or a fmialy history of heart disease?

Concepta Sun 17-Aug-08 19:30:48

He doesn't smoke or drink and is a very healthy eater. His mum died from a heart attack. His Cholestrol was 3.6 when he had it checked but his doctor said he would put him on a tablet anyway - something to do with the good/bad ratio. He has been to doctor recently and has everything checked with doctor who can find nothing wrong with him and says it is just panic attacks.

madcol Sun 17-Aug-08 21:57:19

If I was dealing with him I would like an ECG and consider an exercise tolerance test and 24 hour tape. Do these episodes happen every night?

alibubbles Mon 18-Aug-08 13:32:12

I have just been in hospital with a severe reaction to Ramapril ( Lopace) . I went into analaphytic shock after taking them for a month. I have been on steroids this week to calm down the swelling and rash. This means that I can't take any other ACE inhibitors.

I had mild panic attack symtpoms too, and heart racing in the night, apparently these are quite common with this type of drug. He should see his GP just to check it out.

Concepta Mon 18-Aug-08 14:50:53

These episodes happen more or less each night. He goes to sleep no problem and then wakes up usually in or around 12.00 -5.00 am with these panic attacks. He has just been given a cardiomemo machine from the Cardiac Investigation Department after being referred by his GP. He records each episode and sends it through to them. He has to do this for 3 weeks. The doctor doesn't seem to think it is the medication but we are convinced it is. That is why I wanted to check if anyone else had similar symptoms whilst taking the mediacation.

Concepta Mon 18-Aug-08 14:53:33

Alibubbles, sorry to hear you had such a rough time. Hope you recover quickly. Are you on any other type of tablets for your high blood pressure. Take care.

madcol Mon 18-Aug-08 19:34:28

Good re: cardiomemo - the whole thing doesn't seem characteristic for ACE inhibitor reactions - but you can never really know unless you stop and see.

alibubbles Wed 20-Aug-08 11:29:06

Concepta, thank you for your kind words.

I am not on any other tablets, we are just going to see how it goes for the next three weeks.

Concepta Wed 20-Aug-08 17:17:47

Alibubbles, will be thinking of you and do hope you continue to recover. Isn't it terrible that tablets can do something like that to you. It must have been so frightening. Hopefully all will work out for you. DH has just gone to the Blood Pressure Clinic to have his checked. Hopefully it will have dropped a bit and maybe they might reduce the doze which in turn might stop the panic attacks.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now